Alert archive / California / Special Marine Warnings in 2016
Special Marine Warning 37, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Oct 24, 2016, 5:18 AM PDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2016, 5:18 AM PDT (12:18 UTC)
- Expired
- Oct 24, 2016, 5:45 AM PDT
- In force
- 27 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Oct 24, 4:59 AM PDT, 19 minutes earlier.
Area forecast discussion, Oct 24, 4:59 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 459 AM PDT MON OCT 24 2016 .SYNOPSIS...A cold front will bring rain and gusty winds that will spread across the area this morning. Showers will continue behind the front. A general wet pattern is expected to persist through the week. && .DISCUSSION...A strong and rapidly deepening low is off the ORegon coast. Models show this low dropping to around 970 MB. This will continue to move to the north, but is bringing a cold front to our area. As of 230 AM this cold front is about 60 miles offshore. It is expected to bring a period of moderate to heavy rain to the area this morning. Rainfall totals will vary, but will generally range from 1 to 2 inches. The heaviest amounts will be on the south slopes near the coast with less than an inch likely in areas such as Eureka that will see downsloping/drying winds. Gusty winds to 40 mph along the coast. There may be a few higher gusts if the convective nature of the front persists. This afternoon and tonight showers are expected behind the front. These are expected to mainly be in Humboldt and Del Norte counties. Instability is marginal so expect these storms won't be very strong. Cape is only 100 to 200 j/kg. Thunderstorms are likely over the waters north of Cape Mendocino, but it doesn't look very likely that any will make it onshore. Tuesday will be a break in between systems in most areas, although clouds will likely persist. A few showers are possible in the eastern part of the area. Tuesday night a warm front moves by the area coming from the southwest. This will bring some light to moderate rain to the coastal counties. Right behind this warm front is a cold front. Wednesday morning this is just off the coast. Here is where the models start to differ. The ECMWF keeps it offshore and dry most of the day, while the GFS moves it onshore and slowly across the area. The ECMWF finally moves it across the area Wednesday night. Gusty winds to 40 mph are expected with this front. Confidence is low in this system due to the fact that a slight shift could bring significantly different impacts to the area. Thursday night into Friday an upper level low slowly approaches the area. This brings another period of rain. The models are in fair agreement on this, but upper level lows like this tend to be more challenging than normal to predict. Southwest flows continues into the weekend with additional waves moving through the flow bringing periods of moderate to heavy rain and gusty winds. MKK && .AVIATION...Gusty south winds of 20 to 30 knots will continue at all terminals through much of the day. Light rain will overspread the region with visibilities dropping to 4 miles, occasionally lower. Area profilers also show 40 to 60 knots of wind at 2000 feet (highest near KCEC, lightest at KUKI), which was approaching LLWS criteria. Winds will decrease in speed by mid to late afternoon, with MVFR ceilings around 2500 expected at KUKI. Farther north, ceilings will remain in the VFR range. /PD && .MARINE...A series of storm systems will affect the region through the middle of next week. The first system is moving into our area now, with observations showing wind gusts to 45 knots across the outer waters, and near 30 knows closer to shore (within 10 nautical miles). Waves have been around 10 to 13 feet with short periods of less than 10 seconds. Thus, the current gale warning looks good and will keep headlines as they are. The next strong system looks to affect the region by the middle of the week, with yet another for the end of the week, followed by additional storms next week. In all of these systems the basic theme is the same, where they eject northeast while bringing periods of increased winds and seas. Additional headlines will likely be needed after this first system passes. /PD && .EKA Watches/Warnings/Advisories... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Gale Warning until 11 AM PDT this morning for PZZ450-455-470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 24, 5:01 AM PDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 501 AM PDT MON OCT 24 2016 CAZ107>113-251215- NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 501 AM PDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTHERLY WINDS 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ALONG THE RIDGES THIS MORNING. LOCALLY STRONGER WINDS ARE POSSIBLE WITH HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101>106-251215- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 501 AM PDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTHERLY WINDS 15 TO 25 MPH WITH A FEW GUSTS TO 40 MPH. THE STRONGEST WINDS WILL BE ALONG THE RIDGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON MONDAY DAYTIME...MODERATE RAINFALL FOR THE AREA. GUSTY WINDS WILL DIMINISH BY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 9:08 PM PDT | Small Craft Advisory | EKA | 4 hr | |
| Oct 24, 3:40 AM PDT | Special Marine Warning | EKA | 35 min | |
| Oct 24, 4:18 AM PDT | Special Marine Warning | EKA | 27 min | |
| Oct 24, 4:18 AM PDT | Special Marine Warning | EKA | 27 min | |
| Oct 24, 2:44 PM PDT | Gale Watch | EKA | 18 hr | |
| Oct 24, 2:44 PM PDT | Small Craft Advisory | EKA | 54 hr |
Nearby
Special Marine Warnings in California, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.